Aa
A
A
Close
Avatar universal
Celexa and tiredness.
I'm experiencing extreme tiredness on Celexa.  My Dr. has me on 10mg every other day at night to "ramp-up" on this medication.  I know that tiredness is one of the side effects but it is so overwhelming that I had to take a day off of work to just sleep.  I've only been on it for 10 days and I'm wondering if it's worth the efforts to continue for the next 3-4 weeks before the drug "kicks-in" and I start to feel normal(?).  I was on Prozac for 8 weeks prior but had bad nausea and dizziness so my Dr switched me to Celexa.  The psyhc Dr has diagnosed me with general anxiety and stress anxiety depression.  I'm beginning to think that the cure is worse than the disease.  Anyone else have problems with tiredness/fatigue and Celexa?  Thx for your input, Thom.  
Cancel
7 Answers
Page 1 of 1
Avatar universal
I too take celexa and please give it the time to work .the tiredness will pass.Also do you take any vitamin supplements like  the B vitamins? that will help with the tiredness.Depression seems to suck you dry of nutrients as well as make you feel bad everywhere.I have been on the celexa for about 6 years now and I wouldnt trade it for anything.I really dont have any of the side effects you get with other anti depressents  Like the tics, tremors, and sexual dysfunction.It really ahd made my quality of life fantastic.
So hang in there and give the time it needs to kick in.
Let me know how it goes.
Love Venora
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Everyone is different
Im male and 23 yrs old
I take 60mg of celexa and I have taken it off an on for the past 3 years. I am the opposite of you, I have trouble sleeping with celexa (when I first start to take it, also I have trouble sexually) for me the side effects get better, and out of all the drugs I have taken Celexa is the best.
I am agorapobic with an anxiety disorder.
I have panic attacks and when I am on celexa they are easier to deal with.
I would suggest to you that you should stay on the celexa and talk to your doctor about the side effects. I wish I was you and I was really tired on celexa....
anyways it really helps me and hopefully you feel better soon
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
As of today, 3/28, I advised my Nurse Practioner (Kaiser's name for doctor's aide) that I'm stopping Celexa.  Dr had me on 10mg every other day since last week and I just can't deal with the side effects= extreme tiredness, "foggy head", moments of vertigo, irritability, quick to anger and overall sick feeling as if I was coming down with the flu or a cold.  It may work for some folks but it's not working for me.  I'll update you all when they decide what to switch me to if anything.  Thom.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have been taking celexa for about 2 mos. I have been really tired and my sexual situation is not good. I need to know if i should keep taking the medicine. I have been prescribed 40 mg everyday! I just want to enjoy my regular life and sex life. Any comments welcome!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
316262 tn?1211661071
I have been on a long list of antidepressants
lexapro, zoloft, celexa?, cymbalta, welbutrin, ...............
I made great progress when I was given depakote.
I am on an alertness medicastion, Provigil for sort of mild narcolepsy, extreme sleepiness. I would sleep 12 hours a day without it. I don't get up unjtil 11 or 12 if I don't set an alarm and take it. I take it a couple hours prior to wake time and I wake up good.  Many doctors prescribe provigil to offset the sedatng effects of psych meds.
the great thing about it is, it works immideately, it isnt addictive and ir isnnot an amphetamine. I.ve been on it for at least 6 years.  I'd fall asleep driving without it.
on the other hand, wanting to sleep can be a symptom of depression......
sometimes other disease processes can be overlooked when yyou are being treated for depression.  try going to your primary care doc and rule out any thing that can be treated with antibiotics, or othr meds.
and i believe that one needs to see a psychologist, therapise, counselor if one is on psych meds.  i am seeing mine twice weeklty because i need to work intensively on issues prior to returning to work,
welbutrin doesnt' affect my sex drive.
depakote doesnt either.
good luck and never stop a psych nmed on your own. doit with the docs instructions.' seratonin withdrawal sucks. done it....not again.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thx for your comments and suggestions.  I've been off of this med since 4/1/07.  During that time I've been on Buspar, Lexapro, Zolloft, Wellbutin and the SR version.  Had no success with any.  Experienced lots of side-effects that wouldn't allow me to get up to theraputic dosages so I'm now seeing a pychotherapist.  Thx again, PG.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I've been taking Citalopram now for about 3 and a half years.  I had a range of side effects to begin with and then things settled down really well.  My dose was increased over time from 20mg to 40mg.  In the last year I have had several really bad bouts of fatigue.  At first it seemed like post viral farigue after contracting a rather nasy flu virus in Sepptember last year.  I undrwent a series of tests but all came back negative.  

Things seemed to be improving until early October when once again I was hit with awful fatigue.  I have literally battled to keep working, although I'm not sure how long this is viable.  After a discussion with my GP, I am now gradually reducing my Citalopram dose in order to see if this is what is causing the fatigue.  I am hoping this will help, as I currently can not function.  Simple things like going upstairs leave me flat out exhausted.  I wake every morning feeling like I haven't slept for several days; my muscles ache and feel heavy; I have persistent headaches and have little or no concerntration for most of the time.  At my worst, I can't organise my speach - a major problem in my job - a teacher!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
1236893 tn?1408490528
Blank
2020005 tn?1476662562
Blank
KTowne commented on veronica0808's status
Dec 05
Avatar universal
Blank
von123678 VonAdd Comment
Dec 05
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Avatar universal
Blank
Arlington, VA
1551327 tn?1479328116
Blank
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kingston, Jamaica
Depression Community Resources